Tornadoes · United States · Indiana · 2024
EF2 tornado, Savah to Parkers Settlement, Indiana, April 2, 2024
From Savah to Parkers Settlement, this EF2 tornado ran 11.6 miles across Posey County on April 2, 2024, touching down at 5:37 AM CDT and reaching 250 yards wide. It killed nobody, and did $250,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- April 2, 2024
- Touchdown
- 5:37 AM CDT (10:37 UTC)
- Lifted
- 5:48 AM CDT (10:48 UTC)
- On the ground
- 11 minutes
- Path length
- 11.6 miles (18.6 km)
- Path width
- 250 yards (229 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- County
- Posey County
- Touchdown point
- 38.094, -87.923
- Lift-off point
- 38.056, -87.716
- Record number
- 2404020437-01
The damage survey
164 damage points were recorded along this path by NWS PAH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 120 mph.
- Several tree branches snapped, trees, uprooted, trees snapped in this path.
- Substantial tree damage many pines snapped near base
- Numerous trees snapped in this location
- Several snapped trees and tree branches in this vicinity. Roof of garage thrown south and east.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Early morning, the surface low was located just north of St. Louis, Missouri, lifting to the NNE as it rapidly deepened. For Southwest Indiana, early morning effective bulk shear was 65-70 kts, with a very high 25-30 kts of 0-1 km shear, while SRHs were around 150-200 m2/s2. MLCAPE was 1000 J/kg, and mid-level lapse rates were 7 C/km. A 70-90 kt mid-level jet was west of the Quad State. A strong capping inversion suppressed storm activity in the evening, but the strong lift and upper level diffluence won out early morning. Two lines of storms developed after midnight in Southeast Missouri. The first just missed to the north of Gibson County. The latter was a very potent thunderstorm line racing eastward early morning April 2nd. This line continued throughout the day all the way to West Virginia, being designated a derecho. For Southwest Indiana, widespread wind damage occurred with this line, and sections of the line that took a north-south orientation had a much more favorable line-normal component of shear promoting QLCS tornado development. This was the case for Posey, Vanderburgh, and Warrick Counties. Seven tornadoes originated in Southwest Indiana: 2 (both EF-2) in Posey County, 3 in Vanderburgh County (1 EF-2 and 2 EF-1), and 2 in Warrick County (both EF-1). Including county crossovers, there were 4 tornadoes in Posey County, 4 in Vanderburgh County, and 6 in Warrick County. Four tornadoes crossed from Vanderburgh into Warrick County at approximately the same time. There were also 3 microbursts/macrobursts south of the tornado tracks: a microburst in Posey County, a macroburst that progressed from Parkers Settlement in Posey County to Melody Hill in Vanderburgh County, and a microburst south of Boonville in Warrick County. A total of 19 tornadoes were found during this event, the highest single day total for the NWS Paducah forecast area since Halloween 2003 (also 19). Vanderburgh County EMA tallied up at least 42 structures damaged (including 5 with roof damage, 7 houses damaged or destroyed, 7 hours with trees on them, 15 barns or storage structures damaged or destroyed, a gas station overhang blown over, and a radio tower blown over). Additionally, 4 semis or semi-trailers and 4 cars were blown over. Numerous metal power poles were blown over and bent in half along US-41.
An EF-2 tornado struck western Posey County, IN, during the early morning hours of April 2nd. This tornado began in far eastern White County, IL, before proceeding to cross the Wabash River into Posey County. The tornado crossed through Harmonie State Park causing significant tree damage. The tornado tracked to the south-southeast, crossing IN-69 near Lynn with several pine trees snapped at the base. Additional tree damage occurred on Harmony Springfield Rd and Springfield Rd, the latter of which also had an outbuilding collapse. The tornado crossed Oliver Rd and Wade Rd, destroying multiple outbuildings and a grain bin while damaging a roof on Oliver Rd. The tornado track shifts northeastward, eventually merging with another tornado west-southwest of the town of Blairsville. In total, hundreds of trees were uprooted or snapped, several outbuildings/sheds were damaged or destroyed, and minor to moderate roof damage occurred to several homes. Estimated peak wind speeds for the tornado as a whole, and in the Posey County segment, are 115 mph.
An EF-2 occurred in Central Posey County, IN, early morning on April 2nd. The path started just east of IN-69, resulting in tree and powerline damage as it moved southeastward towards Harmony Township Rd. Large portions of a roof were blown off a home on Harmony Township Rd, while a roof and several walls were blown off of a barn on Williams Rd. The tornado continued to track southeastward, eventually merging with another tornado west-southwest of Blairsville. North of Parkers Settlement, the tornado destroyed a barn on IN-66 and threw a garage roof south and east at Rexing Rd. The tornado lifted just north of Parkers Settlement, after which straight-line wind damage continued into Vanderburgh County on the north side of Evansville. In total, hundreds of trees were snapped or uprooted, dozens of outbuildings were damaged or destroyed, and minor to moderate damage occurred to several homes. Estimated peak winds with this tornado were 115 mph.
An EF-2 tornado struck far eastern portions of Posey County, IN, in the St. Wendel area. This tornado began by damaging an outbuilding on Spahn Rd. Significant roof damage occurred to a home on Will Rd, with several homes losing their entire roof on Saint Wendel Cynthiana Rd. The tornado crossed over to Vanderburgh County north of St. Wendel continuing all the way through Vanderburgh into Warrick County. Peak estimated wind gusts with this tornado as a whole and in Posey County were 120 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 06:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Apr 2, 3:46 AM CDT, 1 hour 51 minutes earlier. Its key messages:
- Severe storms continue this morning, mainly from northern portions of SEMO through S Illinois to SW Indiana, with damaging winds, hail and a few spin-up tornadoes possible.
- Additional storm development remains possible from mid morning through early afternoon, mainly east of the Mississippi River, as the cold front passes. Wind gusts of 30-40 mph are possible Tuesday and Wednesday even outside of thunderstorm activity.
- Temperatures will be about 10 degrees below normal by the middle of the week in the 50s/30s. Frost and possibly freeze headlines are possible, with the best chance Friday night.
Area forecast discussion, Apr 2, 3:46 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Paducah KY 346 AM CDT Tue Apr 2 2024 .KEY MESSAGES... - Severe storms continue this morning, mainly from northern portions of SEMO through S Illinois to SW Indiana, with damaging winds, hail and a few spin-up tornadoes possible. - Additional storm development remains possible from mid morning through early afternoon, mainly east of the Mississippi River, as the cold front passes. Wind gusts of 30-40 mph are possible Tuesday and Wednesday even outside of thunderstorm activity. - Temperatures will be about 10 degrees below normal by the middle of the week in the 50s/30s. Frost and possibly freeze headlines are possible, with the best chance Friday night. && .DISCUSSION... Issued at 342 AM CDT Tue Apr 2 2024 A surface low near or just north of St. Louis MO this morning is expected to lift north-northeastward this morning as it reaches southern Lake Michigan this afternoon. The low is expected to rapidly deepen as a deep upper-level low drops south from the northern Plains. As the low intensifies, a cold front will pass through the CWA from west to east, reaching the Mississippi River by or around 17Z. Hi-Res guidance suggest additional development will be possible by early afternoon across portions of western KY, southern IL into southwest IN. It does look like there may be enough of a gap between this mornings convection and the afternoon frontal passage to bring a second round of strong to severe storms. Dewpoints ahead of the cold front are expected to remain in the mid 60s, which is plenty moist for severe weather. Around 1500 J/kg of instability is forecast ahead of the front with wind shear values around 40 to 50 kts! This combination, especially with any breaks in the cloud cover, will lead to an increased risk for organized severe weather from western KY to southern IL and points east. All modes of severe weather are possible with shear vectors oriented orthogonal to the cold front. 0-3 km shear vectors are also around 30-40 kts with a good portion of that perpendicular to the line of storms again leading to bowing along the line and spin-ups. Helicity is is progged to be around 200-300 m2/s2, indicating a good possibility of rotating updrafts/supercells! All this has led to SPC issuing an enhanced risk of severe weather for western KY into southwest IN, where the the aforementioned ingredients overlap. Very heavy downpours will be possible with at least an isolated threat of flash flooding. Outside of thunderstorms, winds are expected to remain fairly gusty out of the south this morning before shifting to the west then northwest this afternoon and tonight. Gusts as high as 25 to 30 mph will be possible today before possibly gusting as high as 40 mph on Wednesday on cold air advection. The broad upper-level low will be centered over Lake Michigan Wednesday as vort lobes rotate through the CWA. The combination of increased moisture, forcing and weak instability will result in another round of showers and some thunderstorms by Wednesday afternoon. This will be a much cooler system with high temperatures only in the 40s and low 50s! Again, wind gusts throughout the day could be as high as 40 mph, even outside of any thunderstorm activity. The troughing pattern will remain in place across the area through Thursday night, keeping much cooler temperatures in place along with a few showers and increased cloud cover. It may be cold enough that a few wet snow flakes may mix in over southwest IN late Wednesday night into early Thursday morning. No real impacts expected from that. If there is any clearing, there could be some frost or possibly a freeze Thursday night and especially Friday night. Brief ridging will slide through the area Friday night into through Saturday night bringing a break in the cloud cover and also in the precipitation chances. Temperatures will only warm to the upper 50s and low 60s. Looking toward the Sunday/Monday time period the next low is expected to shift across the central Plains as a frontal boundary shifts through the CWA from west to east. The frontal passage looks to be during the day Sunday into Sunday evening, leading to the next chance for rain across the CWA. There are significant model differences in exactly where the low treks after Sunday night, so there continues to be some question as to how much cloud cover lingers for the eclipse on Monday. The latest EC would suggest clearing across a good portion of the CWA; however, the GFS is farther south and more progressive with the low...bringing more cloud cover. The next few model runs will help to get a better handle on the weather for early next week! && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 647 PM CDT Mon Apr 1 2024 MVFR ceilings will develop northward across the region this evening, then scattered SHRA/TSRA will move eastward across the region in the overnight to early morning hours. Brief IFR visibilities and lower MVFR ceilings will be possible as the convection passes. There is a possibility of very strong winds (>50kts) with the storms. Ceilings will climb to VFR levels by midday over most of the region. South winds will gust 15-20kts this evening, and then increase to 20-25kts overnight into the morning. As a cold front approaches and passes, west southwest winds will gust 20-30kts at times. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Apr 2, 4:32 AM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 432 AM CDT Tue Apr 2 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-030945- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 432 AM CDT Tue Apr 2 2024 /532 AM EDT Tue Apr 2 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Severe weather is occurring this morning with all modes possible, including damaging winds, tornadoes, and large hail. Another round of severe weather may also develop later in the morning through early afternoon ahead of an approaching cold front. The greatest risk for additional severe weather will be in southwest Indiana and western Kentucky. Again, all modes of severe weather will be possible with the second round. Outside of thunderstorms, strong wind gusts to 30 to 40 mph are possible today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms are possible Wednesday afternoon; however, severe weather is not expected. Outside of thunderstorms, strong wind gusts to 40 mph are possible Wednesday. Much colder air arrives for the mid to late week, which will bring the potential for frost and freezing temperatures. Thursday night offers the best chance of this occurrence. .SPOTTER INFORMATION STATEMENT... Skywarn spotters are encouraged to report any large hail or wind damage this morning and again this afternoon.
In the hours before
Special weather statement, Apr 2, 1:26 AM CDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Paducah KY
126 AM CDT Tue Apr 2 2024
MOZ076-020645-
Perry MO-
126 AM CDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PERRY COUNTY
THROUGH 145 AM CDT...
At 126 AM CDT, Doppler radar was tracking a strong thunderstorm over
Park Hills, or over Desloge, moving southeast at 65 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Perry
County.
This includes Interstate 55 between Mile Markers 136 and 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3788 8985 3760 9013 3761 9015 3764 9015
3768 9010 3782 9000 3787 8994 3787 8990
3788 8988
TIME...MOT...LOC 0626Z 301DEG 56KT 3785 9048
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 2, 3:46 AM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Paducah KY
346 AM CDT Tue Apr 2 2024
ILZ075>077-081>083-020930-
White IL-Edwards IL-Franklin IL-Hamilton IL-Jefferson IL-Wayne IL-
346 AM CDT Tue Apr 2 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WHITE...WAYNE...
SOUTHEASTERN JEFFERSON...NORTHWESTERN EDWARDS...NORTHERN HAMILTON AND
NORTHEASTERN FRANKLIN COUNTIES THROUGH 430 AM CDT...
At 346 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clay City to Benton. Movement was east at
40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fairfield, Mcleansboro, Wayne City, Cisne, Dahlgren, Jeffersonville,
Sims, Mill Shoals, Springerton, Mount Erie, Golden Gate, and Belle
Prairie City.
This includes Interstate 64 in Illinois between Mile Markers 92 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 AM CDT for south central
and southeastern Illinois.
&&
LAT...LON 3860 8815 3857 8815 3857 8801 3808 8844
3808 8885 3861 8841
TIME...MOT...LOC 0846Z 255DEG 33KT 3863 8838 3800 8890
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DWThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 00:00Z
10.6 hours before the tornado, 240 km from the path. April 2, 2024.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -42829 J/kg
- Surface CAPE
- 122 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- -167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
- 0-3 km lapse rate
- 5.6 K/km
Lincoln, IL (KILX), 12:00Z
1.4 hours after it, 240 km from the path. April 2, 2024.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -93381 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.5 K/km
The surface observations
Evansville (EVV), 26 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Evansville,IN radar (KVWX), 22 km away, was scanning. The volume nearest the touchdown began at 10:39 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2024 tornado in IndianaEvery tornado in Indiana since 1950Warnings in force in Indiana nowThe forecast where you are
The other tornadoes of April 2, 2024
68 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 2 | 4:15 AM CDT | EF0 | Cape Girardeau, MO | 0.4 | 150 | $5,000 | ||
| April 2 | 4:46 AM CDT | EF2 | Williamson, IL | 6.7 | 250 | $300,000 | ||
| April 2 | 4:56 AM CDT | EF1 | Williamson, IL | 7.6 | 250 | $205,000 | ||
| April 2 | 5:05 AM CDT | EF1 | McCracken, KY | 0.6 | 50 | $75,000 | ||
| April 2 | 5:15 AM CDT | EF2 | Saline, IL | 1.1 | 100 | 2 | $225,000 | |
| April 2 | 5:21 AM CDT | EF1 | Gallatin, IL | 1.0 | 100 | $80,000 | ||
| April 2 | 5:22 AM CDT | EF1 | Gallatin, IL to IN | 7.4 | 100 | $111,000 | ||
| April 2 | 5:26 AM CDT | EF1 | Gallatin, IL | 2.0 | 75 | $80,000 | ||
| April 2 | 5:30 AM CDT | EF2 | Posey, IL to IN | 11.9 | 250 | $135,000 | ||
| April 2 | 5:34 AM CDT | EF2 | Union, KY | 6.8 | 150 | $500,000 | ||
| April 2 | 5:41 AM CDT | EF1 | Union, KY | 1.2 | 50 | $85,000 | ||
| April 2 | 5:46 AM CDT | EF1 | Union, KY | 0.7 | 100 | 1 | $130,000 | |
| April 2 | 5:47 AM CDT | EF2 | Vanderburgh, IN | 14.9 | 250 | $428,000 | ||
| April 2 | 5:47 AM CDT | EF2 | Vanderburgh, IN | 14.9 | 250 | $520,000 | ||
| April 2 | 5:54 AM CDT | EF1 | Vanderburgh, IN | 7.3 | 200 | $230,000 | ||
| April 2 | 5:57 AM CDT | EF1 | Vanderburgh, IN | 5.3 | 200 | $135,000 | ||
| April 2 | 6:04 AM CDT | EF1 | Warrick, IN | 1.6 | 100 | $75,000 | ||
| April 2 | 6:05 AM CDT | EF1 | Warrick, IN | 8.4 | 200 | $100,000 | ||
| April 2 | 8:50 AM EDT | EF1 | Washington, KY | 5.0 | 125 | |||
| April 2 | 8:56 AM EDT | EF1 | Anderson, KY | 2.1 | 150 | |||
| April 2 | 9:11 AM EDT | EF1 | Woodford, KY | 1.8 | 300 | |||
| April 2 | 9:18 AM EDT | EF1 | Jessamine, KY | 0.4 | 150 | |||
| April 2 | 9:20 AM EDT | EF1 | Bourbon, KY | 12.7 | 100 | |||
| April 2 | 9:30 AM EDT | EF1 | Clark, KY | 1.9 | 150 | |||
| April 2 | 9:37 AM EDT | EF0 | Bath, KY | 0.4 | 75 | $200,000 | ||
| April 2 | 9:39 AM EDT | EF0 | Bath, KY | 0.1 | 25 | $40,000 | ||
| April 2 | 9:12 AM CDT | EF1 | Greenup, KY to OH | 7.9 | 250 | 1 | $2.1 million | |
| April 2 | 10:21 AM EDT | EF1 | Boyd, KY | 1.1 | 250 | $100,000 | ||
| April 2 | 10:24 AM EDT | EF2 | Boyd, KY | 1.1 | 450 | $200,000 | ||
| April 2 | 10:26 AM EDT | EF1 | Lawrence, OH | 1.1 | 200 | $50,000 | ||
| April 2 | 10:34 AM EDT | EF1 | Cabell, WV | 0.6 | 280 | $70,000 | ||
| April 2 | 10:34 AM EDT | EF1 | Lawrence, OH | 0.4 | 250 | $10,000 | ||
| April 2 | 10:39 AM EDT | EF1 | Cabell, WV | 4.2 | 200 | $75,000 | ||
| April 2 | 10:40 AM EDT | EF1 | Gallia, OH | 0.5 | 150 | $50,000 | ||
| April 2 | 10:54 AM EDT | EF1 | Putnam, WV | 8.5 | 200 | $8,000 | ||
| April 2 | 10:55 AM EDT | EF0 | Putnam, WV | 0.6 | 100 | $10,000 | ||
| April 2 | 11:02 AM EDT | EF1 | Kanawha, WV | 5.0 | 300 | $300,000 | ||
| April 2 | 11:04 AM EDT | EF2 | Kanawha, WV | 8.0 | 300 | $40,000 | ||
| April 2 | 11:11 AM EDT | EF1 | Kanawha, WV | 5.1 | 200 | $60,000 | ||
| April 2 | 11:19 AM EDT | EF1 | Kanawha, WV | 2.3 | 200 | $80,000 | ||
| April 2 | 11:21 AM EDT | EF1 | Kanawha, WV | 0.8 | 100 | $70,000 | ||
| April 2 | 1:09 PM EDT | EF1 | Harrison, IN | 3.2 | 30 | |||
| April 2 | 2:02 PM CDT | EF0 | Kankakee, IL | 4.6 | 50 | |||
| April 2 | 2:10 PM CDT | Unrated | Kankakee, IL | 0.7 | 10 | |||
| April 2 | 2:30 PM CDT | EF0 | Kankakee, IL | 0.5 | 25 | |||
| April 2 | 4:31 PM EDT | EF2 | Fayette, WV | 5.3 | 325 | 1 | $100,000 | |
| April 2 | 5:20 PM EDT | EF1 | Morgan, TN | 2.9 | 150 | $10,000 | ||
| April 2 | 4:31 PM CDT | EF2 | Clark, IN to KY | 11.2 | 450 | 32 | ||
| April 2 | 5:46 PM EDT | EF2 | Oldham, KY | 5.3 | 300 | |||
| April 2 | 5:52 PM EDT | EF1 | Ohio, IN | 3.3 | 100 | $50,000 | ||
| April 2 | 5:53 PM EDT | EF0 | Wayne, IN | 3.4 | 200 | $200,000 | ||
| April 2 | 4:55 PM CDT | EF1 | Colbert, AL | 7.0 | 750 | |||
| April 2 | 5:58 PM EDT | EF1 | Henry, KY | 7.8 | 200 | |||
| April 2 | 6:01 PM CDT | EF0 | Limestone, AL | 1.1 | 123 | |||
| April 2 | 7:15 PM EDT | EF0 | Bracken, KY | 3.2 | 250 | $750,000 | ||
| April 2 | 7:27 PM EDT | EF1 | Mason, KY | 3.5 | 300 | $300,000 | ||
| April 2 | 7:46 PM EDT | EF1 | Adams, OH | 7.9 | 500 | 1 | $200,000 | |
| April 2 | 8:08 PM EDT | EF0 | Licking, OH | 5.3 | 150 | $50,000 | ||
| April 2 | 8:32 PM EDT | EF1 | Muskingum, OH | 8.2 | 75 | $950,000 | ||
| April 2 | 8:47 PM EDT | EF2 | Jackson, OH | 1.9 | 325 | $20,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.